Results 1 to 8 of 8

Thread: 4-AP after 2 yrs--what a bummer

  1. #1

    4-AP after 2 yrs--what a bummer

    I don't know if my experience is unusual...for the sake of others, I hope so. I know I'm devestated. I realize the odds were only a little over 33% that I'd see some improvement, but never did I expect it to make things over twice as bad. Almost from the beginning, as I was building up the dossage, mu body became more stiff (feeling) crushed. I gave it 8 days, and finally it got so bad I couldn't take it any more....tonight I'm done with it and I hope when it's out of my system the tightness/crushing feeling goes backto just an annoying pain level. It's so depressing because for over two years I've bhegged my neurologist to let me try it....thinking it could be my last hope for some relief. At least now I know it can get even worse. I'm glad some of you are able to find relief with this med.

  2. #2
    Senior Member mr_coffee's Avatar
    Join Date
    Mar 2005
    Location
    San Francisco, CA
    Posts
    6,030
    I'm suprised anyone would recommend this as a pain reielf drug.
    For me it enhances my feelings, hence, more pain. But it also helps me walk better and I need it to help me have bowel movements. Before 4-AP I would always feel bloated but it really helps clean out my system and makes me more regular. Also as soon as I take it I notice my walking improves but soon after it stops. It only lasts about an hour, then its gone.

    Who told you this would help reduce pain?

    Sorry to hear about that
    Injured:10-16-04
    C7/C8, T1 incomplete;


    For stalkers convenience:
    Blog:
    http://www.ordealsonwheels.com/
    Facebook:
    http://www.facebook.com/#!/coryssanchez
    Progress:
    http://photobucket.com/albums/b290/swooty/
    My drawings:
    http://kanvases.com/sites/corysanchez/home

  3. #3
    Quote Originally Posted by denny4104
    I don't know if my experience is unusual...for the sake of others, I hope so. I know I'm devestated. I realize the odds were only a little over 33% that I'd see some improvement, but never did I expect it to make things over twice as bad. Almost from the beginning, as I was building up the dossage, mu body became more stiff (feeling) crushed. I gave it 8 days, and finally it got so bad I couldn't take it any more....tonight I'm done with it and I hope when it's out of my system the tightness/crushing feeling goes backto just an annoying pain level. It's so depressing because for over two years I've bhegged my neurologist to let me try it....thinking it could be my last hope for some relief. At least now I know it can get even worse. I'm glad some of you are able to find relief with this med.
    denny4104, thanks for reporting this effect. Fampridine increases the amount of neurotransmitter released per synaptic activation. This presumably occurs for both inhibitory and excitatory synapses. Usually, this balances out and in some cases it may make things better but it may also make things worse when people have actual noxious pain, i.e. back pain, that is contributing to their spasticity and spasms, which in turn can lead to increased pain. I am wondering if you could describe the pain that you have and whether it is position dependent?

    Wise.

  4. #4
    Quote Originally Posted by mr_coffee
    I'm suprised anyone would recommend this as a pain reielf drug.
    For me it enhances my feelings, hence, more pain. But it also helps me walk better and I need it to help me have bowel movements. Before 4-AP I would always feel bloated but it really helps clean out my system and makes me more regular. Also as soon as I take it I notice my walking improves but soon after it stops. It only lasts about an hour, then its gone.

    Who told you this would help reduce pain?

    Sorry to hear about that
    Yes, I have heard a number of people report that 4-AP reduces constipation. It increases real pain, often unmasking pain that people may have but was hidden by their spinal cord injury.

    Wise.

  5. #5
    Senior Member mr_coffee's Avatar
    Join Date
    Mar 2005
    Location
    San Francisco, CA
    Posts
    6,030
    Quote Originally Posted by Wise Young
    Yes, I have heard a number of people report that 4-AP reduces constipation. It increases real pain, often unmasking pain that people may have but was hidden by their spinal cord injury.

    Wise.

    Yah thats why I think it was weird someone would tell him to use this pill to reduce pain. If anything it would increase the pain like you said.
    Injured:10-16-04
    C7/C8, T1 incomplete;


    For stalkers convenience:
    Blog:
    http://www.ordealsonwheels.com/
    Facebook:
    http://www.facebook.com/#!/coryssanchez
    Progress:
    http://photobucket.com/albums/b290/swooty/
    My drawings:
    http://kanvases.com/sites/corysanchez/home

  6. #6
    Senior Member Imight's Avatar
    Join Date
    Nov 2007
    Location
    Philippines
    Posts
    6,535
    I am not qualified to recommend this, but Ive noticed a major reduction in spasms when I take vicodines. The stiffness goes away for the most part.

    Unfortuantely I dont like how pain killers make me feel, so I usually stay clear, unless my elbow (which was shattered in the accident) is really going thru a bad day.

  7. #7
    Dr Wise, I apologize for not responding for a few days. I read from a few posts that some had experienced relief from stiffness from taking 4-AP. My symptoms could be described as varying degrees of stiffness, though anymore it feels more as though my body is filled with a heavy liquid...and it's being compressed from all angles. Sometimes so intensely that I have to do all I can do to keep from yelling out. Feet and hands are always the worse....feeling asthough they've been beaten wth bamboo sticks and bound in shoes and gloves three sizes two sizes too small. I did notice while on the 4-ap feeling dead spots on my legs from the cold wind blowing. I was going to try and push it to the 30 mg a day max, but I don't think it's going to work for me.

  8. #8
    Quote Originally Posted by denny4104
    Dr Wise, I apologize for not responding for a few days. I read from a few posts that some had experienced relief from stiffness from taking 4-AP. My symptoms could be described as varying degrees of stiffness, though anymore it feels more as though my body is filled with a heavy liquid...and it's being compressed from all angles. Sometimes so intensely that I have to do all I can do to keep from yelling out. Feet and hands are always the worse....feeling asthough they've been beaten wth bamboo sticks and bound in shoes and gloves three sizes two sizes too small. I did notice while on the 4-ap feeling dead spots on my legs from the cold wind blowing. I was going to try and push it to the 30 mg a day max, but I don't think it's going to work for me.
    Denny, no problem. I am sorry to hear that you are not responding to 4-AP. It does sound like you do have neuropathic pain. In my opinion, future categorization of neuropathic pain will likely be based on their response to different drugs, i.e. gabapentin-resistant, etc.

    Wise.

Similar Threads

  1. 2 Yrs. Ago Today at 4:20 p.m.
    By queen in forum Life
    Replies: 13
    Last Post: 05-21-2006, 08:08 AM
  2. 25 yrs post accident
    By Dave's Home Address in forum Exercise & Recovery
    Replies: 0
    Last Post: 05-06-2006, 06:12 PM
  3. Replies: 9
    Last Post: 10-08-2005, 03:50 PM
  4. ok to Stop ditropan after 7 yrs?
    By nirva in forum Care
    Replies: 6
    Last Post: 07-24-2005, 12:49 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •